Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 54, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2011, 4:07 PM EDT for 7 counties in West Virginia. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 4:07 PM EDT (20:07 UTC)
- Expired
- Apr 8, 2011, 5:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Nicholas County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 45 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:15 PM EDT | HAIL 0.88 | Kenna, WV | |
| Apr 8, 4:20 PM EDT | HAIL 1 | 2 E Kentuck, WV | |
| Apr 8, 4:40 PM EDT | HAIL 1 | Clendenin, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:53 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WUUS51 KRLX 082007 SVRRLX WVC007-015-035-039-067-079-087-082115- /O.NEW.KRLX.SV.W.0054.110408T2007Z-110408T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 407 PM EDT FRI APR 8 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA... CLAY COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF CLAY... SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA... NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA... NORTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA... NORTHEASTERN PUTNAM COUNTY IN WEST VIRGINIA... SOUTHERN ROANE COUNTY IN WEST VIRGINIA... * UNTIL 515 PM EDT * AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KENNA...OR 8 MILES SOUTH OF RIPLEY...AND MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLENDENIN...AMMA...GLEN...WALLBACK AND BIG OTTER. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE MARKERS 115 AND 131 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 11 AND 41. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. && LAT...LON 3826 8103 3859 8178 3878 8165 3853 8077 TIME...MOT...LOC 2008Z 292DEG 42KT 3869 8167 $$ 30
3 follow-up statements
719 WWUS51 KRLX 082037 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 437 PM EDT FRI APR 8 2011 WVC079-082046- /O.CAN.KRLX.SV.W.0054.000000T0000Z-110408T2115Z/ PUTNAM WV- 437 PM EDT FRI APR 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3826 8103 3858 8175 3873 8146 3853 8077 TIME...MOT...LOC 2036Z 292DEG 42KT 3854 8130 $$ WVC007-015-035-039-067-087-082115- /O.CON.KRLX.SV.W.0054.000000T0000Z-110408T2115Z/ NICHOLAS WV-KANAWHA WV-JACKSON WV-CLAY WV-BRAXTON WV-ROANE WV- 437 PM EDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHERN ROANE...SOUTHWESTERN BRAXTON...CLAY...SOUTHEASTERN JACKSON...NORTHEASTERN KANAWHA AND NORTHWESTERN NICHOLAS COUNTIES IN WEST VIRGINIA... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR AMMA...OR 14 MILES NORTHWEST OF CLAY...MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEFT HAND...PROCIOUS...GLEN...WALLBACK...BIG OTTER...INDORE...IVYDALE... BICKMORE...HARRISON...STRANGE CREEK AND WIDEN THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE MARKERS 115 AND 122 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 11 AND 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA. && PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3826 8103 3858 8175 3873 8146 3853 8077 TIME...MOT...LOC 2036Z 292DEG 42KT 3854 8130 $$ 03
340
WWUS51 KRLX 082052
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT FRI APR 8 2011
WVC035-082100-
/O.CAN.KRLX.SV.W.0054.000000T0000Z-110408T2115Z/
JACKSON WV-
452 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IN
WEST VIRGINIA IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
118 AND 122 IN WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8103 3844 8143 3864 8113 3862 8108
3861 8108 3862 8107 3853 8077
TIME...MOT...LOC 2050Z 292DEG 42KT 3845 8114
$$
WVC007-015-039-067-087-082115-
/O.CON.KRLX.SV.W.0054.000000T0000Z-110408T2115Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-BRAXTON WV-ROANE WV-
452 PM EDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN ROANE...SOUTHWESTERN BRAXTON...CLAY...NORTHEASTERN
KANAWHA AND NORTHWESTERN NICHOLAS COUNTIES...
AT 449 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR CLAY...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDORE...IVYDALE...BICKMORE...HARRISON...STRANGE CREEK AND WIDEN
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
29 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CLENDENIN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8103 3844 8143 3864 8113 3862 8108
3861 8108 3862 8107 3853 8077
TIME...MOT...LOC 2050Z 292DEG 42KT 3845 8114
$$
03399
WWUS51 KRLX 082109
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT FRI APR 8 2011
WVC007-015-039-067-087-082119-
/O.EXP.KRLX.SV.W.0054.000000T0000Z-110408T2115Z/
NICHOLAS WV-KANAWHA WV-CLAY WV-BRAXTON WV-ROANE WV-
509 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...
SOUTHWESTERN BRAXTON...CLAY...NORTHEASTERN KANAWHA AND NORTHWESTERN
NICHOLAS COUNTIES WILL EXPIRE AT 515 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA
AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8103 3844 8143 3864 8113 3862 8108
3861 8108 3862 8107 3853 8077
TIME...MOT...LOC 2109Z 292DEG 42KT 3836 8088
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:45 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 8, 2:45 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 245 PM EDT FRI APR 8 2011 .SYNOPSIS... STATIONARY FRONT ACROSS SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA WILL MOVE LITTLE THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE SOUTH THIS EVENING. THE FRONT IS EXPECTED TO MOVE NORTH OF THE AREA SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... STALLED FRONT WILL REMAIN THE STORY MAKER IN THE NEAR TERM AS NOW FOCUS TURNS TO THUNDERSTORM DEVELOPMENT. ALREADY STORMS BEGINNING TO FORM IN A LINE PARALLEL TO I64 CORRIDOR FROM CRW TO HTS. EXPECTING THIS LINE TO DEVELOP BACK INTO KY AND POSSIBLY SOUTHERN OHIO SOUTH OF THE WARM FRONT. STORM ENVIRONMENT IN KY HAS BEEN PRIMED MOST OF THE MORNING BY MAINLY CLEAR SKIES BEING ABLE TO HEAT THE BOUNDARY LAYER AND ELIMINATE THE CAP THAT EXISTED EARLY. AS STORMS DEVELOP...AND PLOD EASTWARD...EXPECTING THEM TO PRIMARILY EFFECT SOUTHERN HALF OF CWA WITH POTENTIALLY SEVERE WINDS AND DAMAGING HAIL. EVEN THOUGH PWS ARE NOT OVERLY IMPRESSIVE...1.2 TO 1.4 INCHES...AND FFG VALUES ARE FAIRLY HIGH...WILL NEED TO REMAIN VIGILANT WHEN IT COMES TO TRAINING OF INDIVIDUAL CELLS AND WATER ISSUES. AFTER STORMS SUBSIDE THIS EVENING...BOUNDARY STICKS AROUND AND WILL SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS SATURDAY. EXPECTING THIS ACTIVITY TO REMAIN FURTHER SOUTH THAN ACTIVITY THIS EVENING. WILL REMAIN WARM FOR THE EARLY PART OF THE WEEKEND...STUCK FAIRLY CLOSE TO GUIDANCE IN THAT REGARD. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... 5H RIDGE BUILD ACROSS THE OH VALLEY AS TROUGH DIGS INTO THE MIDWEST PORTION OF THE UNITED STATES SATURDAY AND SUNDAY. BAROCLINIC ZONE THAT HAS BEEN HANGING AROUND THE PAST FEW DAYS FINALLY SHIFTS NORTH OF THE FORECAST AREA AS A WARM FRONT IN RESPONSE TO THE INCREASED RIDGING. FORECAST AREA WILL REMAIN IN WARM SECTOR...WITH DECENT WAA CONTINUING INTO THE WEEKEND. MODELS IN FAIRLY CLOSE AGREEMENT IN HANDLING DEVELOPMENT OF CYCLONE OVER THE MIDWEST SUNDAY NIGHT AND MONDAY. COLD FRONT TO CROSS ON MONDAY...AND MODELS SHOW SIMILAR SOLUTION IN TIMING FRONT ACROSS KY AND WV. MADE FEW CHANGES TO THE OVERALL FORECAST PACKAGE...WITH GFS SOLUTION THE PREFERENCE THIS FORECAST PERIOD. && .LONG TERM /TUESDAY THROUGH FRIDAY/... FOLLOWED HPC THINKING WITH SOME MINOR TWEAKS. SYSTEM WILL PUSH EAST TUESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO THE AREA TUESDAY NIGHT. THIS HIGH WILL THEN PUSH EAST THURSDAY...ALLOWING A LOW PRESSURE SYSTEM TO BEING TO APPROACH THE AREA. AS A RESULT...PRECIP CHANCES WILL END TUESDAY...WITH DRY WEATHER ANTICIPATED INTO THURSDAY. EXPECT PRECIPITATION CHANCES WILL THEN INCREASE THURSDAY INTO FRIDAY AS WESTERN SYSTEM APPROACHES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... ACTIVE WEATHER PATTERN BEGINNING WITH SCATTERED SHOWERS AND THUNDERSTORMS IN OH AND E KY AT FIRST...BECOMING MORE WIDESPREAD ACROSS EASTERN WV THIS EVENING. THIS SHOULD BRING FREQUENT MVFR IN SHOWERS AND THUNDERSTORMS WITH OCCASIONAL IFR. STRONG WIND GUSTS MAY EFFECT SOUTHERN TERMINALS IN STRONG STORMS. TONIGHT WILL SEE A GRADUAL DECREASE IN ACTIVITY IN THE WV MOUNTAINS BUT WITH LINGERING MVFR IN STRATOCU AND MIST. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY APPROACH E KY AND SRN WV TOWARD DAWN SAT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: TIMING THE DETERIORATING CONDITIONS TODAY AND ITS DURATION COULD VARY FROM TAF FORECAST. FORMATION OF POST-RAIN NOCTURNAL FOG TONIGHT MORE SO THAN FCST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H M M L L L L L L L L L HTS CONSISTENCY M M M L M L H H H H H H BKW CONSISTENCY M L L M M M L H H H H H EKN CONSISTENCY H H H H H L M M M L M L PKB CONSISTENCY H M M H H M H H H L L H CKB CONSISTENCY H L M L L L L L L L L L AFTER 18Z SATURDAY... MVFR AND POSSIBLE IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES IN THUNDERSTORMS SATURDAY EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TRM/TAX NEAR TERM...TAX SHORT TERM...KMC LONG TERM...JSH AVIATION...TAX
Hazardous weather outlook, Apr 8, 3:08 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 308 PM EDT FRI APR 8 2011 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>037- 091915- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS- 308 PM EDT FRI APR 8 2011 ...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046- 047-091915- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 308 PM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 8, 3:15 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
315 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 1 W SOUTH CHARLESTON 38.36N 81.73W
04/08/2011 E0.75 INCH KANAWHA WV PUBLIC
DIME SIZE HAIL IN SPRING HILL
&&
EVENT NUMBER RLX1100390
JSHLocal storm report, Apr 8, 3:17 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
317 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL SOUTH CHARLESTON 38.36N 81.71W
04/08/2011 M1.00 INCH KANAWHA WV PUBLIC
PENNY SIZE HAIL BETWEEN JEFFERSON ROAD AND KANAWHA
TURNPIKE.
&&
EVENT NUMBER RLX1100391
JSHLocal storm report, Apr 8, 3:26 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON, WV
326 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL SOUTH CHARLESTON 38.36N 81.71W
04/08/2011 M0.75 INCH KANAWHA WV PUBLIC
PENNY SIZE HAIL BETWEEN JEFFERSON ROAD AND KANAWHA
TURNPIKE.
&&
CORRECTED EVENT
EVENT NUMBER RLX1100391
JSHSpecial weather statement, Apr 8, 3:28 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT FRI APR 8 2011
KYZ101>103-105-OHZ086-087-WVZ005>007-014-082030-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-MASON WV-PUTNAM WV-WAYNE WV-
328 PM EDT FRI APR 8 2011
...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...CARTER...
GREENUP...LAWRENCE...NORTH CENTRAL LAWRENCE...NORTHERN PUTNAM...
NORTHWESTERN WAYNE...SOUTHERN GALLIA AND SOUTHERN MASON COUNTIES...
AT 326 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
SOUTH OF OAK HILL TO 8 MILES SOUTH OF WHEELERSBURG TO 10 MILES
NORTHWEST OF CARTER CAVES STATE PARK...MOVING EAST SOUTHEAST AT 40
MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR GALLOPOLIS FERRY AROUND 345 PM...HITCHINS
AROUND 400 PM AND BUFFALO AROUND 415 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 157 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 28
IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8324 3850 8319 3856 8310 3860 8308
3869 8287 3859 8284 3858 8279 3860 8275
3868 8277 3869 8271 3876 8269 3883 8250
3879 8199 3865 8171 3864 8171 3838 8220
3818 8273 3835 8325
30Local storm report, Apr 8, 3:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
349 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 E POINT PLEASANT 38.85N 82.09W
04/08/2011 E0.88 INCH MASON WV PUBLIC
&&
EVENT NUMBER RLX1100392
JFDLocal storm report, Apr 8, 4:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
400 PM EDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG SOUTH CHARLESTON 38.36N 81.71W
04/08/2011 KANAWHA WV LAW ENFORCEMENT
TREES AND POWERLINES DOWN. WINDS ESTIMATED AT 50-55
MPH.
&&
EVENT NUMBER RLX1100393
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:16 PM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 44 min |
| Apr 8, 3:00 PM EDT | Special Weather Statement | RLX | Kanawha, Nicholas | 45 min |
| Apr 8, 3:28 PM EDT | Special Weather Statement | RLX | Cabell, Mason | 62 min |
| Apr 8, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 41 min |
| Apr 8, 3:36 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 54 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Nicholas, Roane | 48 min |
| Apr 8, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Mason, Putnam | 59 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Lincoln, Logan, Wayne | 46 min |
| Apr 8, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 44 min |
| Apr 8, 4:44 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Webster | 32 min |
| Apr 8, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Pocahontas, Webster | 57 min |
| Apr 8, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 51 min |
| Apr 8, 5:42 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 17 min |
| Apr 8, 5:51 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 54 min |
| Apr 8, 7:13 PM EDT | Special Weather Statement | RLX | Wayne | 32 min |
| Apr 8, 7:16 PM EDT | Special Weather Statement | RLX | Boone | 44 min |
| Apr 8, 7:24 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.